Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Corpus Christi, TX

December 21, 200715 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Dec 21, 2007, 1:56 PM CST for 15 counties in Texas. It took effect at Dec 22, 2007, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2007, 1:56 PM CST (19:56 UTC)
In effect from
Dec 22, 2007, 12:00 PM CST
Expired
Dec 22, 2007, 8:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3450 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 211956
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
156 PM CST FRI DEC 21 2007

TXZ229>234-239>247-221000-
/O.NEW.KCRP.FW.W.0010.071222T1800Z-071223T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
156 PM CST FRI DEC 21 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM CST SATURDAY.

A DRY COLD FRONT WILL MOVE THROUGH SOUTH TEXAS SATURDAY MORNING.
DRY AIR WILL MOVE INTO THE REGION BEHIND THE FRONT THROUGHOUT THE
DAY AND RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 15 AND 25
PERCENT SATURDAY AFTERNOON IN MANY LOCATIONS. IN ADDITION...AN
INITIALLY WEAK TO MODERATE NORTHWEST WIND BEHIND THE FRONT
SATURDAY MORNING...WILL INCREASE TO 20 TO 30 MPH DURING THE
AFTERNOON.

THE COMBINATION OF DRY FUELS....DRY AIRMASS AND STRONG NORTHWEST
WINDS WILL PROMOTE DANGEROUS FIRE BEHAVIOR CONDITIONS SATURDAY
AFTERNOON. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

JR
2 follow-up statements
000 
WWUS84 KCRP 221218
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 AM CST SAT DEC 22 2007

TXZ229>234-239>247-222030-
/O.CON.KCRP.FW.W.0010.071222T1800Z-071223T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
618 AM CST SAT DEC 22 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

A DRY COLD FRONT WILL MOVE THROUGH SOUTH TEXAS THIS MORNING. DRY
AIR WILL MOVE INTO THE REGION BEHIND THE FRONT THROUGHOUT THE DAY
AND RELATIVE HUMIDITY VALUES WILL DROP TO BETWEEN 15 AND 25
PERCENT SATURDAY AFTERNOON IN MANY LOCATIONS. IN ADDITION...WINDS
BEHIND THE FRONT WILL GRADUALLY PICK UP BEHIND THE FRONT SATURDAY
MORNING...INCREASING TO 20 TO 30 MPH DURING THE AFTERNOON AND
EARLY EVENING.

THE COMBINATION OF DRY FUELS....DRY AIRMASS AND STRONG NORTHWEST
WINDS WILL PROMOTE DANGEROUS FIRE BEHAVIOR CONDITIONS SATURDAY
AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS84 KCRP 222236
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
436 PM CST SAT DEC 22 2007

TXZ229>234-239>247-230200-
/O.EXT.KCRP.FW.W.0010.000000T0000Z-071223T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
436 PM CST SAT DEC 22 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 PM CST THIS
EVENING. 

THE COASTAL BEND...VICTORIA CROSSROADS...AND THE RIO GRANDE PLAINS
REGIONS CONTINUE TO REMAIN UNDER THE INFLUENCE OF EXTREMELY DRY
CONDITIONS. STRONG NORTHWEST WIND WITH SUSTAINED WIND SPEEDS
GENERALLY BETWEEN 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH...WILL
PERSIST INTO THE EVENING HOURS.

THE COMBINATION OF DRY FUELS...A DRY AIRMASS AND STRONG NORTHWEST
WINDS WILL CONTINUE TO PROMOTE DANGEROUS FIRE BEHAVIOR CONDITIONS
THROUGH THIS EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

87

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Dec 21, 9:52 AM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Dec 21, 9:52 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
952 AM CST FRI DEC 21 2007

.UPDATE...NO UPDATES ARE REQUIRED TO TODAYS FORECAST. RETURN FLOW
WILL RESUME THIS AFTERNOON. JUST SOME HIGH CIRRUS SKIRTING ACROSS
THE CWA DURING THE DAY. WILL TAKE A LOOK AND RED FLAG POTENTIAL
BEHIND TOMORROWS FRONT WITH THIS AFTERNOONS PACKAGE.

&&

.PREV DISCUSSION... /ISSUED 322 AM CST FRI DEC 21 2007/

SHORT TERM (TODAY THROUGH SATURDAY)...LOW DEWPOINTS AND GOOD
DECOUPLING HAVE DROPPED TEMPERATURES WELL BELOW NORMALS FOR LATE
DECEMBER THIS MORNING. MODELS ARE CONSISTENT IN RESUMING RETURN FLOW
AS A DEEP MERIDIONAL TROUGH KICKS OUT OF THE INTERMOUNTAIN WEST INTO
THE PLAINS. THAT RETURN FLOW SHOULD BOOST HIGHS THIS
AFTERNOON...LEAVING THEM JUST A CATEGORY OR TWO SHY OF THURSDAYS
HIGHS.

THE RETURN FLOW ALSO WILL BRING MORE LOW LEVEL MOISTURE INTO THE
AREA...WHICH BECOMES MORE APPARENT FRIDAY NIGHT AS OVERNIGHT LOWS
REMAIN 10-12 DEGREES ABOVE THIS MORNINGS LOWS. CANNOT RULE OUT A
STRAY SHOWER OR SO OVER FAR NERN SECTIONS...THOUGH ANY ACTIVITY
WOULD BE SPOTTY AT BEST.

HAVE OPTED TO REMAIN WITH THE FAR MORE CONSISTENT NAM IN RESOLVING
THE STRONG FRONTAL PASSAGE SATURDAY. MAIN CONCERN ARE
WINDS...ESPECIALLY OVER THE WATER WHERE HIGH SCA CONDITIONS ARE
LIKELY...WITH SOME POSSIBLE GALE FORCE GUSTS FROM LATE SATURDAY
MORNING THROUGH THE AFTERNOON AND INTO THE EVENING. WILL LEAVE ANY
LAND-BASED HEADLINES OUT FOR NOW AS EXPECT RH LEVELS TO BE TOO HIGH
FOR RED FLAG CONDITIONS...AND SURFACE WINDS TO REMAIN BELOW WIND
ADVISORY CRITERIA.

DESPITE NAMS TENDENCY TO UNDERESTIMATE LOW LEVEL MOISTURE POOLING
OUT AHEAD OF STRONG FRONTAL PASSAGES...THINK ORGANIZED PRECIPITATION
WILL BE HARD TO DEVELOP WITH CAPPING ALOFT PRIOR TO FROPA...AND
STABILIZATION BEHIND THE FRONT SHOULD PRECLUDE PRECIPITATION AFTER
PASSAGE. SLIGHT CHANCE POPS NORTHEAST ZONES ALONG THE FRONT SEEM THE
BEST WAY TO DESCRIBE POTENTIAL FOR SPOTTY RAIN OR SPRINKLES.

AVIATION...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. LIGHT WINDS
WILL TURN SOUTHEAST AFTER SUNRISE TODAY.

MARINE...LIGHT WINDS AROUND DAYBREAK WILL TURN ONSHORE AND
GRADUALLY BUILD AHEAD OF THE FRONTAL PASSAGE. STRONG PRESSURE RISES
BEHIND THE FRONT SIGNAL VERY STRONG WINDS...SLOWLY DECAYING THROUGH
SATURDAY NIGHT. WILL MAINTAIN MENTION OF HIGHER GUSTS IN THE CWF.

LONG-TERM (SATURDAY NIGHT THROUGH THURSDAY)...A PROGRESSIVE PATTERN
CONTINUES THRU THE EXTENDED. A SERIES OF BOTH SHORT AND LONG WAVES
WILL TRAVERSE THE CONUS AND AID IN BRINGING A COUPLE OF COLD FRONTS
THROUGH S TX THRU THE MIDDLE OF NEXT WEEK.

SFC HIGH ON SAT NIGHT/SUN WILL SETTLE ACROSS S TX ALLOWING WINDS TO
RELAX. A WEAK AND RATHER FLAT MID/UPPER RIDGE WILL BLD ACROSS THE
AREA WITH A MUCH DRIER AIRMASS LEADING TO EFFICIENT RADIATIONAL
COOLING SAT NIGHT AND AGAIN SUN NIGHT. ALONG WITH RATHER COOL SUN
MAX TEMPS DUE TO DECENT CAA.

MODELS DIFFER ON SOLNS OF A SFC TROF DVLPG NEAR THE COAST ON MONDAY.
THE GFS IS MUCH STRONGER WITH A SFC TROF AND MUCH WETTER WITH LOW
LEVEL FLOW RIDING OVR THE SFC HIGH SITTING ACROSS TX. THE ECMWF IS
DRY WITH A WEAKER SFC TROF AND SHOWS IT FARTHER EAST OVR THE
WATERS. THE SFC TROF WILL BE THE MAIN FOCUS FOR RAIN AND THUS
LOCATION OF HIGHEST QPF WILL DEPEND ON LOCATION OF SFC TROF. FOR NOW
INCLUDED A MENTION OF A SLIGHT CHC ACROSS E CWA FOR MON...GIVEN THAT
BOTH MODELS ARE SHOWING A LOW TRACKING ACROSS TX THROUGH MON AND THE
RRQ OF THE JET MOVING INTO A FAVORABLE POSITION WITH INCREASING
UPPER DIFFLUENCE. AS THE SFC LOW LIFTS TO THE NE THRU TUE...SFC HIGH
PRESSURE IS REINFORCED ACROSS S TX ALONG WITH DRIER AIRMASS AND
MODERATING TEMPS. LOW PRESSURE DEEPENS ACROSS W TX ON THU IN
RESPONSE TO THE NEXT UPPER LOW RESULTING IN ONSHORE
FLOW...INCREASING MOISTURE AND INCREASING POTENTIAL FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  62  76  40  58  /   0  10  10   0   0
VICTORIA          77  57  71  35  56  /   0  20  20   0   0
LAREDO            83  55  74  39  59  /   0   0  10   0   0
ALICE             82  58  76  37  58  /   0  10  10   0   0
ROCKPORT          75  62  74  43  57  /   0  20  20   0   0
COTULLA           80  52  71  32  58  /   0   0  10   0   0
KINGSVILLE        81  60  78  39  59  /   0  10  10   0   0
NAVY CORPUS       77  64  75  44  56  /   0  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
JR/19...LONG TERM
Hazardous weather outlook, Dec 21, 5:52 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
552 AM CST FRI DEC 21 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
552 AM CST FRI DEC 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP OVER THE
COASTAL WATERS SATURDAY AND CONTINUE INTO EARLY SUNDAY. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED AGAIN ON MONDAY AND WEDNESDAY.

.LONG TERM FIRE WEATHER DISCUSSION...

A STRONG NORTHERLY FLOW WILL GRADUALLY DIMINISH THROUGH THE DAY
SUNDAY. BELOW NORMAL TEMPERATURES AND RH VALUES ARE EXPECTED SUNDAY
AS HIGH PRESSURE SETTLES INTO THE REGION. NEAR NORMAL TEMPS/RH
VALUES ARE EXPECTED TO DEVELOP MONDAY AND TUESDAY AHEAD OF ANOTHER
UPPER LEVEL DISTURBANCE. THIS DISTURBANCE IS EXPECTED TO PUSH
ANOTHER COLD FRONT THROUGH THE REGION WEDNESDAY AND PRODUCE SLIGHTLY
BELOW NORMAL TEMPS/RH VALUES WEDNESDAY AFTERNOON AND CONTINUE INTO
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.